Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

ADHD Adults

Medications

I was diagnosed with ADHD about 3 months ago and my doctor prescribed Vayvanse.  Starting me on 20mg for about a month and then increased to 50mg.  I just noticed in the last week or so that it just stopped working?  Is it because I’ve build a tolerance already?  or maybe I need to try a different medication?  This is the only ADHD med that I’ve tried so far.

Replies

Please try Homeo medicine side by side. Also, check for clues in Ayurvedic treatment without medication to strengthen your power to live free of any disorder.

Posted by T.A. SWAMY on Dec 17, 2013 at 9:27pm

maybe your body accommodates to the medication???????? you might want to talk to your doctor about this

Posted by Lilapsophile on Dec 18, 2013 at 1:06am

I have several thoughts on this. First though, I must say I have not taken that drug, but have taken others, so I am working off of what I have experienced with my own.

Second:  Are you sure it stopped working? Early on with a medication I was using I thought it had stopped working. I talked to my provider about it. It turned out that it was working I had gotten over the adjustment and was getting a taste of feeling like neurotypical people. She had notes from our early sessions and read them to me - how I presented (often disheveled, rushed, running at the mouth), things I had said was going on (how I continually got lost on the way over, things I messed up on) and compared them to how I was presenting currently (fully dressed and appropriate for the weather!, less interruptions in our sessions by me not listening…). Before you determine that it’s not working - check with an independent observer. 

Third - is it possible you are now also taking something that might interfere with the meds?  An anti-anxiety? Certain kinds of nasal sprays? Alcohol? Things that might depress the neurotransmitters… Or, are you eating a lot of chocolate or drinking caffeine?  Or, are there now more things on your plate? The more stressors, the more difficult it is to get meds to work.  Are you dehydrated? Sleep deprived? In a holiday frenzy? These things put a burden on your meds too.

Posted by Juggler on Dec 18, 2013 at 6:49am

T.A. SWAMY, Thank you so much for the message, Im really into natural real life approach now for my add/adhd and in the past year Ive went organic, gluten free, almost vegetarian and I don’t take any man made drugs anymore, yayyy I just looked up the site ayurvedic treatment and will be investigating completely to find out everything I can about it.

Love it when someone puts a piece of information like that for me to find.

India has some of my favorite foods, excellent

SWAMY if you have any other all natural sites for me to learn from please please message me here on this site, Im a learner and Im just learning about meditation and energies within ourselves.

Posted by BexIssues on Dec 19, 2013 at 12:24am

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.